MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; LUBIR CATH VALVE

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; LUBIR CATH VALVE
Model Number 01237524
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that two foley balloons deflated prematurely during use.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed.An amber lubricath catheter was returned without its original packaging.The balloon appeared to have sticky residue on its shaft.A 10 cc leur lock syringe was used to attempt to inflate the catheter with 80 ccs of air.During the 60 cc inflate, the catheter spontaneously deflated.The catheter was then attempted to be inflated with 80 ccs of water; water immediately began to leak from the tip of the catheter.Upon closer examination, it was found that the water was leaking from the drainage eye.A potential root cause for this failure could be "lumen compromised by a puncture or cut".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
LUBIR CATH VALVE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9416048
Report Number1018233-2019-07740
Device Sequence Number2922626
Product Code EZC
UDI-Device Identifier00801741017742
UDI-Public(01)00801741017742
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K910195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2024
Device Model Number01237524
Device Catalogue Number01237524
Device Lot NumberEW9271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1